Alert archive / Missouri / Flash Flood Warnings in 1998

Flash Flood Warning 3, NWS Springfield, MO

January 4, 1998Howell County, Ozark County, Missouri

NWS Springfield, MO issued this flash flood warning at Jan 4, 1998, 3:19 PM CST for Howell County, Ozark County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 1998, 3:19 PM CST (21:19 UTC)
Expired
Jan 4, 1998, 9:15 PM CST
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Howell County, MO, Ozark County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1998-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1998-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 042121
FFWSGF
MOC091-153-050315-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CST SUN JAN 4 1998

* FLOOD WARNING FOR
  HOWELL COUNTY - SOUTH CENTRAL MISSOURI
  OZARK COUNTY - SOUTHWESTERN MISSOURI

* UNTIL 915 PM CST
 
* SOME AREAS OR STREAMS AFFECTED
  COUNTY RD H 4 MILES WEST OF ROUTE J ON POSSUM WALK CREEK
  NEAR BAKERSFIELD...LOW WATER BRIDGE ON SMOKEY ROAD
  HIGHWAY 142 1.4 MILES WEST OF ROUTE E IN HOWELL COUNTY
  RD JJ 4S OF ROUTE 160 ON SOUTH FORK SPRING RIVER

* CAUSE AND EFFECT
  AT 3 PM...LOCALLY HEAVY RAINFALL WAS BEGINNING TO
  CAUSE CREEKS...STREAMS AND LOW WATER AREAS TO
  RISE.  VOLUNTEER WEATHER OBSERVERS REPORTS INDICATE THAT
  RAINFALL RATE AND INTENSITY HAS BEEN INCREASING AND
  RAINFALL AMOUNTS ARE APPROACHING 1 INCH.

* FORECAST CONDITIONS
  AREAS OF RAIN OVER EASTERN OKLAHOMA AND
  NORTHWEST OKLAHOMA WILL PUSH INTO THE
  NEARLY SATURATED AREA AND CAUSE SOME FLOODING.

BOTH OZARK AND HOWELL COUNTIES CAN EXPECT BETWEEN THREE QUARTERS OF AN
INCH AND A INCH AND A HALF THOUGH 9 PM.  MANY LOW SPOTS IN THE
TWO COUNTIES WILL BEGIN TO FLOOD.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.  MOVE TO HIGHER GROUND.

AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND IF
HEAVY RAINS OR FLOODING AjRE OBSERVED...BE PREPARED TO MOVE TO
HIGHER GROUND.

GORDON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 2:50 PM CST, 29 minutes earlier.

Area forecast discussion, Jan 4, 2:50 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CST SUN JAN 4 1998

...FORECAST PROBLEM TONIGHT IS CHANCE OF MORE HEAVY RAIN...

19Z SURFACE ANALYSIS...SHOWS LOW PRESSURE SYSTEM OVER NORTHEAST
MISSOURI...WITH A COLD FRONT EXTENDING SOUTHWEST TO SOUTH OF
JOPLIN...INTO OKLAHOMA.  TEMPERATURES IN THE 30S TO NORTH OF
FRONT...WITH TEMPERATURES IN THE 50S SOUTH OF THE FRONT.  HEAVY
RAIN OCCURRED ALONG AND SOUTH OF FRONT OVERNIGHT AND TODAY..WITH
SEVERAL FLASH FLOOD WARNINGS IN EFFECT.  WITH UPPER LEVEL FLOW
PARALLEL TO FRONT...LITTLE MOVEMENT EXPECTED.  MODELS BRING NEXT
SHORT WAVE INTO AREA LATE TONIGHT AND ON MONDAY..WITH ANOTHER ROUND
OVER HEAVY RAIN EXPECTED.  NGM INDICATES BEST LIFT OVER EXTREME
SOUTHWEST MISSOURI BY 12 MONDAY.  94E INDICATES RAINFALL EXCEEDING
FLASH FLOOD GUIDANCE ...SOUTH OF LINE FROM JEFF CITY TO NEAR
JOPLIN.  FRONT MAY MOVE A LITTLE FURTHER SOUTH...BUT WITH SHORT
WAVE APPROACHING...FRONT WILL LIKELY WAVE BACK TO THE NORTH.
                                          .
RECCOMENDATIONS....

FLOOD WATCH FOR TONIGHT AND MONDAY MORNING SOUTH OF LINE FROM
JEFF CITY TO OSAGE CITY TO SOUTH OF JOPLIN...INCLUDING THE FOLLOWING
COUNTIES...

NEWTON...MCDONALD...LAWRENCE...BARRY...GREENE...CHRISTIAN...TANEY...
STONE...DALLAS...WEBSTER...DOUGLAS...OZARK...CAMDEN...LACLEDE...
WRIGHT...OZARK...MILLER...MARIES...PULASKI...PHELPS...TEXAS...HOWELL.
DENT...SHANNON...OREGON.

CCF...
SGF WR 045/050 044/048 029 24+88
JLN WR 040/048 042/047 028 24+76

JOHNSON

In the hours before

Special weather statement, Jan 4, 12:07 PM CST, 3 hours 12 minutes before
MOZ093-095-101>103-042210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 PM CST SUN JAN 4 1998

...FLOOD WARNING IN EFFECT FOR MCDONALD...NEWTON...BARRY...STONE AND
CHRISTIAN COUNTIES THROUGH 340 PM...

LIGHT TO MODERATE RAINFALL CONTINUES TO FALL OVER AREAS ALONG AND SOUTH
OF INTERSTATE 44.  THE HEAVIEST RAIN HAS FALLEN OVER SOUTHERN NEWTON
AND NORTHERN AND EASTERN MCDONALD COUNTIES.  DOPPLER WEATHER RADAR
INDICATED A BAND OF 2 AND HALF TO 3 INCHES OF RAIN WITHIN A CIRCLE
AROUND NEOSHO...ANDERSON...JANE...ROCKY COMFORT AND BACK TO NEOSHO.

SOME VOLUNTEER WEATHER OBSERVERS RAINFALL AMOUNTS INCLUDE

POWELL                  1.86
NEOSHO                  1.88
5 MILES SOUTH OF NEOSHO 2.45

CALLS MADE TO BARRY...MCDONALD AND NEWTON COUNTIES INDICATE THAT
MANY LOW LYING ROADS ARE FLOODED.  SOME POTENTIAL CREEKS IN THE FLOOD
PRONE AREA THAT MAY BE AFFECTED ARE INDIAN CREEK FROM GOODMAN TO
ANDERSON TO NOEL....AND BIG SUGAR CREEK FROM POWELL TO PINEVILLE.
SPECIAL PRECAUTION SHOULD BE TAKEN ALONG THESE CREEKS.

STONE...CHRISTIAN AND BARRY COUNTIES HAVE RECEIVED BETWEEN 1 AND 2
INCHES OF RAIN.  WITH ANOTHER HALF TO 1 INCH EXPECTED...MANY CREEKS
STREAMS AND DITCHES THAT ARE NEAR BANKFULL MAY BEGIN TO FLOOD EARLY
THIS AFTERNOON.

NEVER DRIVE INTO A FLOODED STRETCH OF ROAD.  THE DEPTH OF WATER MAY
BE ENOUGH TO FLOAT YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

GORDON
Special weather statement, Jan 4, 12:07 PM CST, 3 hours 12 minutes before
MOZ093-095-101>103-042210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 PM CST SUN JAN 4 1998

...FLOOD WARNING IN EFFECT FOR MCDONALD...NEWTON...BARRY...STONE AND
CHRISTIAN COUNTIES THROUGH 340 PM...

LIGHT TO MODERATE RAINFALL CONTINUES TO FALL OVER AREAS ALONG AND SOUTH
OF INTERSTATE 44.  THE HEAVIEST RAIN HAS FALLEN OVER SOUTHERN NEWTON
AND NORTHERN AND EASTERN MCDONALD COUNTIES.  DOPPLER WEATHER RADAR
INDICATED A BAND OF 2 AND HALF TO 3 INCHES OF RAIN WITHIN A CIRCLE
AROUND NEOSHO...ANDERSON...JANE...ROCKY COMFORT AND BACK TO NEOSHO.

SOME VOLUNTEER WEATHER OBSERVERS RAINFALL AMOUNTS INCLUDE

POWELL                  1.86
NEOSHO                  1.88
5 MILES SOUTH OF NEOSHO 2.45

CALLS MADE TO BARRY...MCDONALD AND NEWTON COUNTIES INDICATE THAT
MANY LOW LYING ROADS ARE FLOODED.  SOME POTENTIAL CREEKS IN THE FLOOD
PRONE AREA THAT MAY BE AFFECTED ARE INDIAN CREEK FROM GOODMAN TO
ANDERSON TO NOEL....AND BIG SUGAR CREEK FROM POWELL TO PINEVILLE.
SPECIAL PRECAUTION SHOULD BE TAKEN ALONG THESE CREEKS.

STONE...CHRISTIAN AND BARRY COUNTIES HAVE RECEIVED BETWEEN 1 AND 2
INCHES OF RAIN.  WITH ANOTHER HALF TO 1 INCH EXPECTED...MANY CREEKS
STREAMS AND DITCHES THAT ARE NEAR BANKFULL MAY BEGIN TO FLOOD EARLY
THIS AFTERNOON.

NEVER DRIVE INTO A FLOODED STRETCH OF ROAD.  THE DEPTH OF WATER MAY
BE ENOUGH TO FLOAT YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

GORDON
Special weather statement, Jan 4, 1:00 PM CST, 2 hours 19 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-

HAZARDOUS WEATHER OUTLOOK...
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST SUN JAN 4 1998

INCLUDING THE COUNTIES IN...

...KANSAS...

BOURBON           CHEROKEE          CRAWFORD

...MISSOURI...

BARRY
BARTON            BENTON            CAMDEN            CEDAR
CHRISTIAN         DADE              DALLAS            DENT
DOUGLAS           GREENE            HICKORY           HOWELL
JASPER            LACLEDE           LAWRENCE          MARIES
MCDONALD          MILLER            MORGAN            NEWTON
OREGON            OZARK             PHELPS            POLK
PULASKI           SHANNON           ST. CLAIR         STONE
TANEY             TEXAS             VERNON            WEBSTER
WRIGHT

...LOCALLY HEAVY RAIN TONIGHT ACROSS SOUTH CENTRAL MISSOURI...
...AREAS OF FOG...LOCALLY DENSE ACROSS WESTERN MISSOURI AND SOUTHEAST
KANSAS...

A ARCTIC COLD FRONT HAS STALLED FROM JOPLIN TO COLUMBIA.  IN
ADDITION...THE FIRST OF TWO UPPER LEVEL DISTURBANCES IS PASSING THROUGH
THE AREA.  AS IT DOES THE HEAVIER RAIN WILL MOVE TO THE NORTHEAST.
LIGHT TO OCCASSIONALY MODERATE RAIN WILL FALL THIS AFTERNOON AND
TONIGHT.  HOWEVER A SECONDARY UPPER LEVEL SYSTEM WILL MOVE INTO
THE AREA LATE TONIGHT AND BRING A RENEWED THREAT OF HEAVY RAIN AND THE
POSSIBILITY OF FLOODING.

THERE IS ENOUGH LIFT ALONG THE FRONT FOR A FEW ISOLATED
THUNDERSTORMS...BUT NOT ENOUGH DYNAMICS FOR SEVERE THUNDERSTORMS.ARE

AS THE FRONT STALLS OUT...COLD DENSE ARTIC AIR WILL LIE TO THE NORTH
WHILE WARM AND MOIST AIR WILL BE TO THE SOUTH. THE TRANSITION ZONE WILL
HAVE AREAS OF FOG...LOCALLY DENSE.  IF YOU ARE TRAVELING TO THE JOPLIN
AREA...DRIVE AT A REDUCED SPEED AND USE EXTRA CAUTION.

IF YOU NEED TO KNOW ABOUT ROAD CONDITIONS USE THE FOLLWING PHONE
NUMBERS.

IN MISSOURI 1 800 222-6400
IN KANSAS   1 800 585-7623

GORDON
Special weather statement, Jan 4, 1:00 PM CST, 2 hours 19 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-

HAZARDOUS WEATHER OUTLOOK...
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST SUN JAN 4 1998

INCLUDING THE COUNTIES IN...

...KANSAS...

BOURBON           CHEROKEE          CRAWFORD

...MISSOURI...

BARRY
BARTON            BENTON            CAMDEN            CEDAR
CHRISTIAN         DADE              DALLAS            DENT
DOUGLAS           GREENE            HICKORY           HOWELL
JASPER            LACLEDE           LAWRENCE          MARIES
MCDONALD          MILLER            MORGAN            NEWTON
OREGON            OZARK             PHELPS            POLK
PULASKI           SHANNON           ST. CLAIR         STONE
TANEY             TEXAS             VERNON            WEBSTER
WRIGHT

...LOCALLY HEAVY RAIN TONIGHT ACROSS SOUTH CENTRAL MISSOURI...
...AREAS OF FOG...LOCALLY DENSE ACROSS WESTERN MISSOURI AND SOUTHEAST
KANSAS...

A ARCTIC COLD FRONT HAS STALLED FROM JOPLIN TO COLUMBIA.  IN
ADDITION...THE FIRST OF TWO UPPER LEVEL DISTURBANCES IS PASSING THROUGH
THE AREA.  AS IT DOES THE HEAVIER RAIN WILL MOVE TO THE NORTHEAST.
LIGHT TO OCCASSIONALY MODERATE RAIN WILL FALL THIS AFTERNOON AND
TONIGHT.  HOWEVER A SECONDARY UPPER LEVEL SYSTEM WILL MOVE INTO
THE AREA LATE TONIGHT AND BRING A RENEWED THREAT OF HEAVY RAIN AND THE
POSSIBILITY OF FLOODING.

THERE IS ENOUGH LIFT ALONG THE FRONT FOR A FEW ISOLATED
THUNDERSTORMS...BUT NOT ENOUGH DYNAMICS FOR SEVERE THUNDERSTORMS.ARE

AS THE FRONT STALLS OUT...COLD DENSE ARTIC AIR WILL LIE TO THE NORTH
WHILE WARM AND MOIST AIR WILL BE TO THE SOUTH. THE TRANSITION ZONE WILL
HAVE AREAS OF FOG...LOCALLY DENSE.  IF YOU ARE TRAVELING TO THE JOPLIN
AREA...DRIVE AT A REDUCED SPEED AND USE EXTRA CAUTION.

IF YOU NEED TO KNOW ABOUT ROAD CONDITIONS USE THE FOLLWING PHONE
NUMBERS.

IN MISSOURI 1 800 222-6400
IN KANSAS   1 800 585-7623

GORDON
Special weather statement, Jan 4, 2:03 PM CST, 1 hour 16 minutes before
MOZ093-095-101>103-042210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CST SUN JAN 4 1998

...FLOOD WARNING IN EFFECT FOR MCDONALD...NEWTON...BARRY...STONE AND
CHRISTIAN COUNTIES THROUGH 340 PM...

LIGHT TO OCCASIONALLY MODERATE RAINFALL CONTINUES TO FALL OVER AREAS
SOUTH OF INTERSTATE 44.  THE HEAVIEST RAIN HAS BEEN FALLING OVER
CHRISTIAN...STONE AND BARRY COUNTIES.  DOPPLER WEATHER RADAR INDICATED
A BAND OF 3 TO 4 INCHES OF RAIN WITHIN A CIRCLE FROM JUST SOUTH
OF NEOSHO TO GOODMAN TO JANE...LONGVIEW...TO WANDA AND BACK TO
NEOSHO.

CALLS MADE TO BARRY...MCDONALD...NEWTON AND STONE COUNTIES INDICATE THAT
MANY LOW LYING ROADS ARE FLOODED.  SOME POTENTIAL CREEKS IN THE FLOOD
PRONE AREA THAT MAY BE AFFECTED ARE INDIAN CREEK RUNNING AT NEAR
BANKFULL FROM GOODMAN TO ANDERSON TO NOEL...AND THE BIG SUGAR CREEK FROM
POWELL TO PINEVILLE. SPECIAL PRECAUTION SHOULD BE TAKEN ALONG THESE
CREEKS.

AREAS FROM GOODMAN TO SOUTH OF NEOSHO HAVE WATER COVERING LOW WEATHER
AREAS.  RALLY CREEK IN STONE COUNTY IS OVER THE 176 HIGHWAY.

CHRISTIAN COUNTY HAVE RECEIVED BETWEEN 1 AND 2 INCHES OF RAIN.  WITH
ANOTHER HALF TO 1 INCH EXPECTED...MANY CREEKS STREAMS AND DITCHES THAT
ARE NEAR BANKFULL MAY BEGIN TO FLOOD EARLY THIS AFTERNOON.

THE RAIN WILL BRIEFLY DISSIPATE OVER MCDONALD...NEWTON...BARRY AND
STONE COUNTIES...AND REPLACED WITH SOME AREAS OF FOG.  ANOTHER BATCH OF
RAIN OVER EASTERN OKLAHOMA WILL MOVE INTO THE AREA BY THIS EVENING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.  MOVE TO HIGHER GROUND.

GORDON
Special weather statement, Jan 4, 2:03 PM CST, 1 hour 16 minutes before
MOZ093-095-101>103-042210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CST SUN JAN 4 1998

...FLOOD WARNING IN EFFECT FOR MCDONALD...NEWTON...BARRY...STONE AND
CHRISTIAN COUNTIES THROUGH 340 PM...

LIGHT TO OCCASIONALLY MODERATE RAINFALL CONTINUES TO FALL OVER AREAS
SOUTH OF INTERSTATE 44.  THE HEAVIEST RAIN HAS BEEN FALLING OVER
CHRISTIAN...STONE AND BARRY COUNTIES.  DOPPLER WEATHER RADAR INDICATED
A BAND OF 3 TO 4 INCHES OF RAIN WITHIN A CIRCLE FROM JUST SOUTH
OF NEOSHO TO GOODMAN TO JANE...LONGVIEW...TO WANDA AND BACK TO
NEOSHO.

CALLS MADE TO BARRY...MCDONALD...NEWTON AND STONE COUNTIES INDICATE THAT
MANY LOW LYING ROADS ARE FLOODED.  SOME POTENTIAL CREEKS IN THE FLOOD
PRONE AREA THAT MAY BE AFFECTED ARE INDIAN CREEK RUNNING AT NEAR
BANKFULL FROM GOODMAN TO ANDERSON TO NOEL...AND THE BIG SUGAR CREEK FROM
POWELL TO PINEVILLE. SPECIAL PRECAUTION SHOULD BE TAKEN ALONG THESE
CREEKS.

AREAS FROM GOODMAN TO SOUTH OF NEOSHO HAVE WATER COVERING LOW WEATHER
AREAS.  RALLY CREEK IN STONE COUNTY IS OVER THE 176 HIGHWAY.

CHRISTIAN COUNTY HAVE RECEIVED BETWEEN 1 AND 2 INCHES OF RAIN.  WITH
ANOTHER HALF TO 1 INCH EXPECTED...MANY CREEKS STREAMS AND DITCHES THAT
ARE NEAR BANKFULL MAY BEGIN TO FLOOD EARLY THIS AFTERNOON.

THE RAIN WILL BRIEFLY DISSIPATE OVER MCDONALD...NEWTON...BARRY AND
STONE COUNTIES...AND REPLACED WITH SOME AREAS OF FOG.  ANOTHER BATCH OF
RAIN OVER EASTERN OKLAHOMA WILL MOVE INTO THE AREA BY THIS EVENING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.  MOVE TO HIGHER GROUND.

GORDON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 9:43 AM CSTFlash Flood WarningSGFBarry, McDonald, Newton6 hr
Jan 4, 9:43 AM CSTFlash Flood WarningSGFChristian, Stone6 hr

Nearby

Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.